MAUDE Adverse Event Report: DATASCOPE CORP. CARDIOSAVE HYBRID TYPE J PLUG; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. CARDIOSAVE HYBRID TYPE J PLUG; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0998-00-0800-32
Medical Device Problem Codes Inability to Auto-Fill (1044); Inflation Problem (1310); Battery Problem (2885)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/31/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during a cardiac surgical procedure, the cardiosave hybrid intra aortic balloon pump (iabp) displayed an ¿automatic fill failure¿ error.According to the hospital¿s clinical engineering manager, the patient did not respond following return from extracorporeal surgery.The clinical team attempted to use the cardiosave device for reversal; however, the device displayed an automatic inflation failure error and could not be used.No adverse event was internally recorded by the institution at the time of the occurrence.The patient died.Nursing staff did not confirm that the patient¿s death was a consequence of the device error.
 
Additional Manufacturer Narrative
E.Initial reporter: (b)(6).Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
It was reported that during a cardiac surgical procedure, the cardiosave hybrid intra aortic balloon pump (iabp) displayed an autofill failure error.The patient did not respond following return from extracorporeal surgery.The patient died.Nursing staff did not confirm that the patient¿s death was a consequence of the device error.
 
Additional Manufacturer Narrative
Updated fields - b4, d9, e2, e3, g3, g6, g7, h2, h3, h6(medical device ¿ problem code, type of investigation, investigation findings, component codes), h11 corrected fields - b5, d1, d4(version or model, catalog, udi), d8, d10, g2.A third-party engineer evaluated the unit for the reported malfunction.A simulator test was repeated, but a balloon with a leak was used.The device exhibited the same error reported by the customer.The pneumatic module leak test, all manifold test, compressor output test, and compressor cycle test all passed.The battery maintenance test failed on both batteries.It is unclear if the batteries were expired.The engineer concluded that the reported failure was a result from using the device with a leaking intra-aortic balloon.The engineer completed preventive maintenance (pm).The batteries, pressure reserve filter, vacuum inlet filter, buna-n 1-008 n70 o-ring, and safety disk were all replaced.

Brand Name
CARDIOSAVE HYBRID TYPE J PLUG
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer (Section G)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
ewelina chorlowska
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key24884887
Report Number2249723-2026-0002321
Device Sequence Number9897102
Product Code DSP
UDI-Device Identifier10607567111117
UDI-Public(01)10607567111117
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number0998-00-0800-32
Device Catalogue Number0998-00-0800-32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer07/10/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IAB; INTRA-AORTIC BALLOON CATHETER
Outcome Attributed to Adverse Event Death;
Patient SexUnknown